1 doctor weighed in:

When i take a Benadryl (diphenhydramine) at night before i go to bed why do I always wake up with a horrific headache that lasts for about 45 min?

1 doctor weighed in
Dr. Scott Diede
Pediatrics - Hematology & Oncology

In brief: Known side effect

Benadryl (diphenhydramine) can cause headache in certain patients (mechanism unknown).
If you are taking Benadryl (diphenhydramine) at night to help you get to sleep, I have had many patients do well taking melatonin (3 mg - over the counter) instead.

In brief: Known side effect

Benadryl (diphenhydramine) can cause headache in certain patients (mechanism unknown).
If you are taking Benadryl (diphenhydramine) at night to help you get to sleep, I have had many patients do well taking melatonin (3 mg - over the counter) instead.
Dr. Scott Diede
Dr. Scott Diede
Thank
Get help from a real doctor now
Dr. Andrea Brand
Board Certified,
7M people helped
Continue
108,000 doctors available
Read more answers from doctors